In this report we present an unusual case of non-traumatic, spontaneous para-esophageal/para-gastric hemorrhage requiring multiple units of red blood cells in a female patient with a continuous flow left ventricular assist device. She presented with dysphagia and atypical chest pain 18 months post implantation, on the recommended anticoagulation regimen for HeartMate II support of ASA 81mg and international normalized ratio goal (INR) of 2-3 and was successfully managed with conservation support, volume resuscitation and multiple transfusions. Non-traumatic causes of acute bleeding, including acquired platelet dysfunction are considered.
Creative Commons License
This work is licensed under a Creative Commons Attribution-Noncommercial 4.0 License
Stone, Anna and Ravichandran, Ashwin
"Paranormal activity: Para-Esophageal/Gastric Hemorrhage in a Patient with a HeartMate II LVAD,"
The VAD Journal: Vol. 3
, Article 7.
Available at: https://uknowledge.uky.edu/vad/vol3/iss1/7